MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device with the lens was returned loose in the opened carton.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was fully advanced to the tip and has under-rode the lens.Half of the optic has extended outside the device tip.The leading haptic was torn away from the optic and included optic material.The broken distal area was returned adhered in solution to the optic.The trailing haptic was positioned on top of the plunger, misfolded underneath the optic in the tip of the device.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and documentation indicated the product met release criteria.Viscoelastic was not provided.It is unknown if the qualified product was used.Root cause: the root cause cannot be determined for the reported complaint.A plunger underride was observed in the nozzle tip.The lens was torn into pieces and the trailing haptic was misfolded, looped around the plunger tip.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.Plunger underride may occur: due to rapid advancement faster than the instruction for use (ifu) recommend rate.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device, this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.If the device is overfilled with ovd, this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implantation procedure, when inserter was injected hard going into the eye, the lens did not come off the inserter.There was patient contact with the device.Additional information was requested.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13084838
Report Number1119421-2021-02465
Device Sequence Number17483996
Product Code KYB
UDI-Device Identifier00380652394673
UDI-Public00380652394673
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberAU00T0
Device Lot Number15128083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date12/24/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOAT OVD
Patient Age59 YR
Patient SexFemale